Call the Pradaxa Helpline and Speak to a Medical Social worker and a Pradaxa lawyer
Pradaxa® causes death of elderly man
Pradaxa (dabigatran) is a blood thinning medication that has been linked to adverse side effects since it was first approved by the Food and Drug Administration in October 2010. Reported adverse side effects include internal bleeding, heart attack, gastrointestinal bleeding, brain hemorrhaging, and in many cases death.
A recent report was published in the Journal for Neurosurgery on behalf of an 83 year old man who passed away after suffering a brain hemorrhage caused by Pradaxa. According to the report, he suffered a fall in his home and was prescribed Pradaxa to restore blood flow to his brain.
Within 6 hours after taking Pradaxa, the elderly man began to suffer from extensive brain hemorrhaging, according to a CT scan. Researchers and doctors believe that had there been the presence of a reversal agent in Pradaxa, the man’s life could have been saved
The FDA approved Pradaxa for the treatment of atrial fibrillation in October of 2010. It is considered a new generation blood thinning medication and is often compared to competing drug Coumadin (warfarin), which is an older blood thinning medication. Pradaxa is included in a class of drugs referred to as direct thrombin inhibitors that prevent the enzyme which causes blood clot formation from functioning.
Atrial fibrillation is a dysfunction in heart rhythm often causing blood cells to form into blood clots. This condition may turn fatal if a blood clot reaches the brain leading to a stroke or to the lungs leading to a pulmonary embolism.
A recall has not been issued on Pradaxa despite the many adverse side effects reported to the FDA. Instead, the health regulating agency has undertaken investigating a large number of reported internal bleeding cases.
One of the first Pradaxa lawsuits against Boehringer Ingelheim, the manufacturer of Pradaxa, was recently filed by a woman who claims Pradaxa caused the death of her mother after she suffered a gastrointestinal bleed.